DIRAC EQUATION ON A CURVED (2+1)-DIMENSIONAL HYPERSURFACE


Creative Commons License

Olpak M. A.

MODERN PHYSICS LETTERS A, vol.27, no.3, 2012 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 3
  • Publication Date: 2012
  • Doi Number: 10.1142/s0217732312500162
  • Title of Journal : MODERN PHYSICS LETTERS A

Abstract

Interest on (2 + 1)-dimensional electron systems has increased considerably after the realization of novel properties of graphene sheets, in which the behavior of electrons is effectively described by relativistic equations. Having this fact in mind, the following problem is studied in this work: when a spin-1/2 particle is constrained to move on a curved surface, is it possible to describe this particle without giving reference to the dimensions external to the surface? As a special case of this, a relativistic spin-1/2 particle which is constrained to move on a (2+1)-dimensional hypersurface of the (3+1)-dimensional Minkowskian spacetime is considered, and an effective Dirac equation for this particle is derived using the so-called thin layer method. Some of the results are compared with those obtained in a previous work by Burgess and Jensen.